Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jan 11, 2019, 8:21 PM EST for Manatee County, Sarasota County, Florida. It took effect at Jan 11, 2019, 10:00 PM EST. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2019, 8:21 PM EST (01:21 UTC)
- In effect from
- Jan 11, 2019, 10:00 PM EST
- Expired
- Jan 14, 2019, 2:41 PM EST
- In force
- 65 hr
- Issued by
- NWS Tampa Bay, FL
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WHUS42 KTBW 120121 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 821 PM EST Fri Jan 11 2019 FLZ155-160-120930- /O.NEW.KTBW.BH.S.0002.190112T0300Z-190115T0300Z/ Coastal Manatee-Coastal Sarasota- 821 PM EST Fri Jan 11 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for respiratory irritation associated with high concentrations of red tide, which is in effect from 10 PM tonight through Monday evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast and bay regions...possible tonight through Monday evening. Coastal northern Sarasota County: Gulf coast and bay regions...possible tonight through Monday evening PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
3 follow-up statements
541 WHUS42 KTBW 130039 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 739 PM EST Sat Jan 12 2019 FLZ155-160-130845- /O.CON.KTBW.BH.S.0002.000000T0000Z-190115T0300Z/ Coastal Manatee-Coastal Sarasota- 739 PM EST Sat Jan 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast and bay regions...possible through Monday evening. Coastal northern Sarasota County: Gulf coast and bay regions... possible through Monday evening PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
421 WHUS42 KTBW 140153 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 853 PM EST Sun Jan 13 2019 FLZ155-160-150300- /O.CON.KTBW.BH.S.0002.000000T0000Z-190115T0300Z/ Coastal Manatee-Coastal Sarasota- 853 PM EST Sun Jan 13 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast and bay regions...possible through Monday evening. Coastal northern Sarasota County: Gulf coast and bay regions... possible through Monday evening PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
089 WHUS42 KTBW 141941 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 241 PM EST Mon Jan 14 2019 FLZ155-160-142045- /O.CAN.KTBW.BH.S.0002.000000T0000Z-190115T0300Z/ Coastal Manatee-Coastal Sarasota- 241 PM EST Mon Jan 14 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Tampa Bay Ruskin has cancelled the Beach Hazards Statement. $$ https://www.weather.gov/tampabay
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 11, 7:42 PM EST, 39 minutes earlier.
Area forecast discussion, Jan 11, 7:42 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
742 PM EST Fri Jan 11 2019
.FOR THE EVENING UPDATE...
High pressure along the eastern seaboard will hold over the
Florida peninsula through Saturday. An area of low pressure
will move from the southern Plains to the Lower Mississippi
Valley...with boundary layer winds across west central and
southwest Florida veering to the east and southeast on
Saturday. This will allow temperatures to modify and low
level moisture to increase across the area through the
weekend.
Variable cloudiness this evening will give way to mostly
clear/partly cloudy skies overnight with patchy late night
fog developing mainly over the interior. Better chance of
fog late Saturday night into Sunday morning which may be
locally dense.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Coastal
Manatee-Coastal Sarasota.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...13/Oglesby
UPPER AIR...19/Hurt
DECISION SUPPORT...11/McKaughanNearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.